Alert archive / Tennessee / Flash Flood Warnings in 1997

Flash Flood Warning 1, NWS Morristown, TN

January 25, 1997Hamilton County, Tennessee

NWS Morristown, TN issued this flash flood warning at Jan 25, 1997, 9:20 AM EST for Hamilton County, Tennessee. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 25, 1997, 9:20 AM EST (14:20 UTC)
Expired
Jan 25, 1997, 3:15 PM EST
In force
6 hr
Issued by
NWS Morristown, TN
Area
Whole counties

County Hamilton County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 2.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1997-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1997-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -81 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
751 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
-81 m²/s²
0-3 km storm-relative helicity
-97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMRX 251423
FFWMRX
TNC065-252015-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KNOXVILLE TRI CITIES TN
920 AM EST SAT JAN 25 1997
 
THE NATIONAL WEATHER SERVICE IN KNOXVILLE TRI CITIES HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  315 PM EST
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN EAST TENNESSEE
 
   ...HAMILTON COUNTY
 
THE SOUTH CHICKAMAUGA CREEK WILL PEAK AROUND FLOOD STAGE AT NOON TODAY.
FLOOD STAGE IS 18 FEET. THE CREEK WAS AT 16.9 FEET AT 9:20 AM. THE CREEK
WILL FALL BELOW FLOOD STAGE THIS AFTERNOON.
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT.  IT'S
IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR
CREEKS WHICH CAN BECOME K(ILLERS IN HEAVY RAINS.  CAMPERS SHOULD
AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS.
 
HSA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jan 25, 2:39 AM EST, 6 hours 41 minutes earlier.

Area forecast discussion, Jan 25, 2:39 AM EST, 6 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KNOXVILLE/TRI-CITIES TN
235 AM EST SAT JAN 25 1997

THE FIRST FNT IS MOVING THROUGH THE TN VLY RIGHT NOW.  ALSO MOST OF
THE SHRA ACTIVITY IS JUST ABOUT OVER WITH ATTM.  ALL PCPN WL END OR BE
CLOSE TO ENDING AROUND ZONE ISSUANCE TIME.

ANOTHER FNT WITH REINFORCING ARCTIC AIR LOCATED IN SRN IL/MO WL BLAST
THROUGH BY 18Z TDA.  SO A STEADY FALL IN TEMPS IS EXPECTED AREAWIDE
TDA ESPECIALLY AFT 18Z.  THE LOW CLOUDS WL CONTINUE TO ERODE FROM THE
WEST.  HOWEVER FOR SW VA...NE TN AND THE NRN MTNS IT WL REMAIN MOSTLY
CLOUDY FOR MOST OF THE DAY WITH DECREASING CLOUDINESS FOR THE REST OF
THE CWA.  THE CAA AND WK UPSLOPE MAY BE ENOUGH TO SPIT OUT SOME
FLURRIES ACROSS SW VA AND NRN TN MTNS.  ANY LOW CLOUDS WL BE HISTORY
BY TNT AS THE CENTER OF THE SFC HIGH BUILDS INTO THE SRN APPLCHNS.
PREFER THE COLDER FAN FOR LOWS TNT.  AS A WAA PATTERN SETS UP TO OUR
WEST AND NORTH ON SUNDAY WE WL SEE MORE INL THE WAY OF HIGH LVL CLOUDS
BUT ANY PCPN WL BE WELL TO THE NORTH INTO THE OHIO VLY.  ONCE AGAIN
THE COLDER FAN IS PREFERRED FOR THE HIGHS ON SUNDAY.

MB

Nearby

Flash Flood Warnings in Tennessee, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.